Alert archive / Arizona / Flash Flood Warnings in 2008
Flash Flood Warning 16, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jul 13, 2008, 4:14 PM MST for Maricopa County, Arizona. It was in force for 2 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2008, 4:14 PM MST (23:14 UTC)
- Expired
- Jul 13, 2008, 6:15 PM MST
- In force
- 2 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 26 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 4:17 PM MST | FLASH FLOOD | Tempe, AZ | 1 INCH RAIN MEASURED IN 20 MINUTES...RURAL ROAD AND WARNER |
| Jul 13, 4:25 PM MST | FLASH FLOOD | 2 Ne Guadalupe, AZ | .90 INCHES RAIN IN 20 MINUTES...WATER IS CURB HIGH IN STREETS |
| Jul 13, 4:25 PM MST | FLASH FLOOD | 5 Wnw Chandler, AZ | 1 INCH RAINFALL MEASURED IN 15 MINUTES |
| Jul 13, 4:45 PM MST | FLASH FLOOD | Tempe, AZ | US 60 AND HARDY DRIVE TRAFFIC STOP...WATER COVERING ROADWAY...STRANDED VEHICLES IN WATER...TRAFFIC STOPPED AND BEING DIVERTED OFF ROADWAY |
| Jul 13, 5:05 PM MST | FLASH FLOOD | Phoenix, AZ | WATER OVERFLOWING CANAL BANK...32ND STREET AND BASELINE ROAD...CURB HIGH...ESTIMATED 6 INCHES DEEP |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.2 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 479 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPSR 132314
FFWPSR
AZC013-140115-
/O.NEW.KPSR.FF.W.0016.080713T2314Z-080714T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
414 PM MST SUN JUL 13 2008
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES THE CITIES OF...TEMPE...SCOTTSDALE...PHOENIX...
PARADISE VALLEY...MESA...GUADALUPE...GILBERT...FOUNTAIN HILLS...
CHANDLER...
* UNTIL 615 PM MST
* AT 410 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A CLUSTER OF THUNDERSTORMS OVER THE WARNED
AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT
MCDOWELL...FIREBIRD LAKE AND THE SOUTHEAST VALLEY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT
TO GO ACROSS BARRICADED ROADWAYS...TURN AROUND...DONT DROWN.
LAT...LON 3360 11155 3322 11181 3324 11214 3326 11214
3326 11216 3373 11203
$$
ESTLE1 follow-up statement
000
WGUS75 KPSR 140020
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
520 PM MST MON JUL 13 2008
AZC013-140115-
/O.CON.KPSR.FF.W.0016.000000T0000Z-080714T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
520 PM MST MON JUL 13 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MST FOR EAST
CENTRAL MARICOPA COUNTY...
AT 516 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF HEAVY RAIN PRODUCING THUNDERSTORMS WITH FLASH
FLOODING OVER THE WARNED AREA. REPORTS FROM LOCAL LAW ENFORCEMENT
OFFICIALS INDICATED THAT US 60 HAS BEEN CLOSED IN TEMPE DUE TO
FLOODING. IN ADDITION...A CANAL HAS OVERTOPPED ITS BANKS AT 32ND
STREET AND BASELINE IN PHOENIX...CAUSING FLOODING IN THAT AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TEMPE...
SCOTTSDALE...PHOENIX...PARADISE VALLEY...MESA AND FOUNTAIN HILLS
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3360 11155 3322 11181 3324 11214 3326 11214
3326 11216 3373 11203
$$
ESTLEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 3:30 PM MST, 44 minutes earlier.
Area forecast discussion, Jul 13, 3:30 PM MST, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 330 PM MST SUN JUL 13 2008 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... LOW PRESSURE SYSTEMS FROM THE SOUTH WILL CONTINUE TO BRING A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS INTO MONDAY. THE MOST LIKELY SHOWERS AND THUNDERSTORMS WILL BE OVER SOUTH-CENTRAL ARIZONA THIS EVENING. LOCALLY HEAVY RAIN IS EXPECTED AT TIMES IN SOUTH-CENTRAL ARIZONA TONIGHT WHICH WILL CAUSE SOME FLOODING. THE AIRMASS IS EXPECTED TO GRADUALLY BECOME DRIER AND WARMER BY THE MIDDLE AND LATTER PARTS OF THIS WEEK AS HIGH PRESSURE ALOFT BUILDS OVER ARIZONA. THIS WILL REDUCE THE CHANCE OF SHOWERS AND THUNDERSTORMS TO A SLIGHT CHANCE DURING THE AFTERNOONS AND EVENINGS IN SOUTH-CENTRAL ARIZONA MOSTLY OVER THE HIGHER TERRAIN BY MID AND LATE WEEK. && .DISCUSSION... THE FLOW IS SOMEWHAT CHAOTIC...BUT THERE IS A LOW PRESSURE CIRCULATION OVER EAST-CENTRAL ARIZONA WHICH MEANS THAT SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE LIKELY IN SOUTH-CENTRAL ARIZONA AT LEAST THROUGH THIS EVENING. THERE IS STILL ABUNDANT MOISTURE OVER SOUTH-CENTRAL ARIZONA AND IT LOOKS AS IF IT WILL BE INCREASING WITH DYNAMICS AT LEAST THROUGH THIS EVENING. THIS IN COMBINATION WITH RELATIVELY WEAK FLOW ALOFT WILL LEAD TO SOME FLOODING IN SOUTH-CENTRAL ARIZONA AT LEAST THROUGH THIS EVENING. THE FLOW ALOFT IS EXPECTED TO TURN OUT OF THE SOUTHWEST MONDAY WHICH WILL BRING SLIGHTLY DRIER AIR OVER OUR AREA...THEN FURTHER DRYING IS EXPECTED THROUGH FRIDAY. THIS IS EXPECTED TO CAUSE SHOWERS AND THUNDERSTORMS TO DECREASE IN COVERAGE WITH OVERALL LESS INTENSE RAIN. THUS...THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL DECREASE AND BECOME CONFINED TO A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN SOUTH-CENTRAL ARIZONA MAINLY OVER THE HIGHER TERRAIN BY WEDNESDAY THROUGH FRIDAY. HIGHER PRESSURE ALOFT IS EXPECTED TO BUILD OVER OUR AREA TUESDAY AND BECOME CENTERED OVER ARIZONA WEDNESDAY THROUGH FRIDAY. THIS MEANS WARMER WEATHER AND HOTTER DAYS AS TEMPERATURES RISE TOWARD WHAT IS CONSIDERED AVERAGE FOR JULY. && .AVIATION... SOUTH-CENTRAL ARIZONA...KPHX/KIWA AND SURROUNDING AIRFIELDS... CONVECTION STARTING EARLY TODAY SOUTH AND EAST OF THE PHOENIX AREA. ANTICIPATE SCATTERED STORMS...TOPS NEAR 35 THOUSAND FEET...TO BE JUST EAST OF KIWA BY 20Z. STRONG GUSTY OUTFLOW WINDS...UP TO 35 KTS...AND BRIEF HEAVY RAINFALL ARE LIKELY WITH THESE STORMS...WITH CIGS BRIEFLY LOWERING TO AROUND 4500 FT AGL WITH STRONGEST STORMS. ACTIVITY EXPECTED TO PERSIST INTO THE EVENING HOURS UNTIL AROUND 05Z...THEN DIMINISH WITH CLOUD DECK REMAINING BROKEN AROUND 10KFT UNTIL AROUND 10Z (MONDAY). STORM ACTIVITY LESS LIKELY AT KPHX THIS AFTERNOON...HOWEVER GUSTY OUTFLOW WINDS UP TO 30 KTS FAVORING THE S-SE AND PERIODS OF CIGS AROUND 5KFT ARE POSSIBLE AFTER 22Z...BUT NOT CONFIDENT ON TIMING TO INTRODUCE IN TAF AT THIS TIME. SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA...KNYL/KBLH AND KIPL... ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED TO FORM IN THE AREA AROUND 22Z. BASED ON UNCERTAINTY IN TIMING OF THE STORMS...WILL APPLY VCTS TO AREA TAFS AT THIS TIME. STORMS HAVE THE POTENTIAL TO PRODUCE BRIEF HEAVY RAINFALL. STORM ACTIVITY SHOULD TAPER OFF AFTER 04Z...WITH ISOLATED SHOWERS PERSISTING UNTIL AROUND 10Z (MONDAY). AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... TUESDAY THROUGH SATURDAY... CONVECTIVE ACTIVITY WILL GENERALLY TREND DOWN TUESDAY THROUGH FRIDAY. TEMPERATURES WILL RISE BACK TO NEAR NORMAL LEVELS...WITH RH VALUES TREND DOWN SLOWLY /THOUGH SIGNIFICANT DRYING IS NOT EXPECTED/. MODELS HINTING THAT MOISTURE LEVELS COULD INCREASE AGAIN TOWARD NEXT WEEKEND...WHICH WILL BEAR MONITORING. OTHERWISE NO SIGNIFICANT FIRE WEATHER CONCERNS AT THIS TIME. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...ELLIS AVIATION...MEYERS FIRE WEATHER...INIGUEZ
Hazardous weather outlook, Jul 13, 6:21 AM MST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 621 AM MST SUN JUL 13 2008 AZZ021>023-026>028-140100- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 621 AM MST SUN JUL 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS TODAY INTO TONIGHT...ESPECIALLY FROM PHOENIX EASTWARD. THE PRIMARY HAZARD IS LOCALLY HEAVY RAINFALL WHICH MAY LEAD TO FLOODING OF ROADS...STREAMS...WASHES AND LOW LYING AREAS. STRONGER THUNDERSTORMS CAN ALSO PRODUCE STRONG GUSTY WINDS IN EXCESS OF 40 MPH....AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CONTINUED CHANCE FOR MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS MONDAY...AND THE STRONGER THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. GUSTY WINDS TO OVER 40 MPH ARE ALSO POSSIBLE. FROM TUESDAY THROUGH SATURDAY THERE WILL BE A CONTINUED SLIGHT CHANCE FOR MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS. THE PRIMARY HAZARDS WILL BE BRIEF HEAVY RAINFALL...STRONG GUSTY WINDS GREATER THAN 40 MPH...AND DEADLY CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-140100- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 621 AM MST SUN JUL 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. THE PRIMARY HAZARD WILL BE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO FLOODING OF AREA ROADS... STREAMS...WASHES AND LOW LYING AREAS. IN ADDITION...STRONGER STORMS COULD PRODUCE STRONG GUSTY WINDS IN EXCESS OF 40 MPH...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CONTINUED CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY...WITH THE PRIMARY HAZARD TO BE LOCALLY HEAVY RAINFALL. STRONGER STORMS MAY ALSO PRODUCE GUSTY WINDS IN EXCESS OF 40 MPH. AS THE AIRMASS GRADUALLY DRIES OUT...THERE WILL BE JUST A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS WEDNESDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-140100- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 621 AM MST SUN JUL 13 2008 /621 AM PDT SUN JUL 13 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...WITH SOMEWHAT BETTER CHANCES OVER HIGHER TERRAIN OF RIVERSIDE AND NORTHERN LA PAZ COUNTIES. THE PRIMARY HAZARD WILL BE BRIEF HEAVY RAINFALL WHICH COULD LEAD TO LOCAL FLOODING OF STREAMS...WASHES AND ROADS. IN ADDITION...STRONGER THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS IN EXCESS OF 45 MPH...BLOWING DUST AND SAND...AND DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CONTINUED SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY...AND THE PRIMARY HAZARDS WILL BE BRIEF HEAVY RAINFALL...GUSTY WINDS GREATER THAN 45 MPH...BLOWING DUST AND SAND...AND DEADLY CLOUD TO GROUND LIGHTNING. SOUTHWESTERLY FLOW ALOFT WILL START TO DRY OUT THE ATMOSPHERE BEGINNING ON THURSDAY...AND THUS NO WEATHER HAZARDS ARE EXPECTED THROUGH SATURDAY...ALTHOUGH THERE COULD BE SOME CLOUD BUILDUPS OVER THE HIGHER TERRAIN OF RIVERSIDE AND LA PAZ COUNTIES DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BRECKENRIDGE
In the hours before
Special weather statement, Jul 13, 10:52 AM MST, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1052 AM MST SUN JUL 13 2008 AZZ022>024-027-028-131945- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-NORTHWEST MARICOPA COUNTY-SOUTHERN GILA/TONTO NF FOOTHILLS-SOUTHWEST MARICOPA COUNTY- 1052 AM MST SUN JUL 13 2008 ...THUNDERSTORMS PRODUCING HEAVY RAINFALL AFFECTING SOUTHERN GILA COUNTY...FAR EASTERN MARICOPA COUNTY...AND NORTH-CENTRAL PINAL COUNTY... AT 1040 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROAD AREA OF THUNDERSTORMS OVER PORTIONS OF SOUTHERN GILA...FAR EAST MARICOPA AND NORTH-CENTRAL PINAL COUNTIES. THESE STORMS ARE SLOW MOVING...NEARLY STATIONARY...AND THE PRIMARY THREAT WILL BE HEAVY RAINFALL...UP TO ONE INCH IN 30 MINUTES...THAT CAN LEAD TO FLASH FLOODING. THE STORM ACTIVITY IS EXPECTED TO INCREASE IN AREAL COVERAGE AND INTENSITY THROUGHOUT THE AFTERNOON. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. HEAVY RUNOFF CAN PRODUCE SUDDEN FLOW IN NORMALLY DRY WASHES AND STREAMS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING. IF WATER COVERS A ROADWAY OR LOW LYING AREA...MOTORISTS SHOULD NOT DRIVE THROUGH THE WATER...TURN AROUND...DO NOT DROWN. MEYERS
Special weather statement, Jul 13, 1:21 PM MST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 121 PM MST SUN JUL 13 2008 AZZ024-140000- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS...SUPERIOR... ALSO INCLUDING APACHE...BARTLETT...CANYON...HORSESHOE... ROOSEVELT...AND SAGUARO LAKES 121 PM MST SUN JUL 13 2008 ...HEAVY RAIN LIKELY... SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS THROUGH THE AFTERNOON. THE STRONGEST STORMS WILL PRODUCE VERY HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 45 MPH. SOME STORMS MAY PRODUCE RAINFALL AMOUNTS IN EXCESS OF TWO INCHES. FLOODING OF NORMALLY DRY CREEKS AND WASHES WILL BE LIKELY. MOTORISTS ARE URGED TO WATCH FOR ROCK SLIDES ON AREA HIGHWAYS...ESPECIALLY ON U.S HIGHWAY 60 BETWEEN SUPERIOR AND GLOBE...AND ON STATE HIGHWAY 77 IN THE SALT RIVER CANYON. PEOPLE IN THE GLOBE...MIAMI...SUPERIOR...ROOSEVELT...AND PUNKIN CENTER AREAS SHOULD LISTEN FOR LATER STATEMENTS AND POSSIBLE FLASH FLOOD WARNINGS.
Special weather statement, Jul 13, 3:54 PM MST, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 354 PM MST SUN JUL 13 2008 AZZ022-023-027-028-140200- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...LAKE PLEASANT...MORRISTOWN... NEW RIVER...TONOPAH...BUCKEYE...WICKENBURG...CAREFREE... CAVE CREEK...CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE... MESA...PEORIA...PHOENIX...SCOTTSDALE...SUN CITY...TEMPE... GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE 354 PM MST SUN JUL 13 2008 ...HEAVY RAIN MOVING ACROSS THE PHOENIX METRO AREA... SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT MARICOPA AND NORTHWEST PINAL COUNTIES THROUGH 700 PM THIS EVENING. THE STRONGEST STORMS WILL PRODUCE VERY HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 45 MPH. SOME STORMS MAY PRODUCE RAINFALL AMOUNTS IN EXCESS OF TWO INCHES. FLOODING OF NORMALLY DRY CREEKS AND WASHES WILL BE LIKELY... ESPECIALLY IN THE NORTH SCOTTSDALE...CAVE CREEK...CAREFREE...NEW RIVER...AND WICKENBURG AREAS. EXTENSIVE STREET FLOODING WILL ALSO BE LIKELY ACROSS THE PHOENIX METRO AREA. PEOPLE IN THE METRO PHOENIX AREA...AS WELL AS IN THE CASE GRANDE AND WICKENBURG AREAS...SHOULD LISTEN FOR LATER STATEMENTS AND POSSIBLE FLASH FLOOD WARNINGS.
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 5:10 PM MST | Areal Flood Advisory | PSR | Yuma | 110 min |
| Jul 13, 12:58 PM MST | Areal Flood Advisory | PSR | Gila, Maricopa, Pinal | 3 hr |
| Jul 13, 2:18 PM MST | Areal Flood Advisory | PSR | Gila, Maricopa, Pinal | 3 hr |
| Jul 13, 2:59 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 3 hr |
| Jul 13, 3:37 PM MST | Flash Flood Warning | PSR | Maricopa | 113 min |
| Jul 13, 4:14 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.